Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 13, 2012, 2:55 PM EDT for Oglethorpe County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 2:55 PM EDT (18:55 UTC)
- Expired
- Jul 13, 2012, 3:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326
WWUS82 KFFC 131855
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT FRI JUL 13 2012
GAZ037-038-050-131930-
255 PM EDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE...OCONEE
AND GREENE COUNTIES UNTIL 330 PM EDT...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAIN... THAT
STRETCHED FROM NEAR GRESHAMVILLE TO NEAR MAXEYS...AND MOVING NORTH
AT 10 TO 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAINFALL
IN A SHORT TIME. HEAVY DOWNPOURS AND RUNOFF WILL CAUSE PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO USE EXTREME CAUTION.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PENFIELD...
WOODVILLE...GRESHAMVILLE...MAXEYS...STEPHENS...WRAYSWOOD...
HUTCHINGS... LEXINGTON...ROSE HILL...CRAWFORD...BARNETT
SHOALS...FARMINGTON AND SALEM.
&&
LAT...LON 3360 8320 3357 8331 3360 8335 3365 8336
3369 8340 3372 8344 3376 8346 3385 8330
3385 8328 3387 8326 3395 8309 3371 8301
TIME...MOT...LOC 1853Z 160DEG 12KT 3361 8332 3370 8324
3375 8314
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:00 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 13, 2:00 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT FRI JUL 13 2012 .SHORT TERM /TODAY THROUGH SATURDAY/... /ISSUED 352 AM EDT FRI JUL 13 2012/ LIGHT TO MODERATE SHOWERS REMAIN ACROSS PORTIONS OF THE CWA THIS MORNING...ESPECIALLY PORTIONS OF EASTERN GEORGIA...AS REMNANTS OF THE AFTERNOON AND EVENING CONVECTION. FRONTAL BOUNDARY SITUATED ACROSS NORTH GEORGIA...IN COMBINATION WITH THE COPIOUS AMOUNTS OF MOISTURE...PROVIDED A FOCUS FOR CONVECTION. HIGH PRESSURE RIDGE BUILDING INTO THE REGION FROM THE ATLANTIC WILL DAMPEN OUT THIS BOUNDARY AS IT DOMINATES THE REGION INTO THE WEEKEND. ALTHOUGH THIS WILL KEEP PRECIPITATION POTENTIAL LOWER THAN WE HAVE BEEN SEEING THIS WEEK...HAVE STILL GONE WITH AT LEAST GOOD CHANCE POPS THROUGH SUNDAY. DIURNALLY DRIVEN INSTABILITY WILL STILL APPROACH 2000-3000 J/KG MUCAPE...WITH HIGHER END INSTABILITY ASSOCIATED WITH AREAS WHERE MORNING CLOUD COVER IMPROVES QUICKLY. ISOLATED SEVERE STORMS ARE POSSIBLE...WITH HEAVY RAIN...DAMAGING WINDS AND SMALL HAIL THE MAIN CONCERNS. SEE THE HYDROLOGY SECTION BELOW. HAVE GENERALLY GONE WITH MAV/MET BLEND FOR TEMPERATURES...TENDING SLIGHTLY TOWARDS THE WARMER MAV GUIDANCE. HAVE HAD TO TWEAK DEW POINTS SLIGHTLY...ESPECIALLY WITH THE COMPLICATION ONGOING RAIN ACTIVITY KEEPING POCKETS OF HIGHER DEW POINTS IN THE AREA. OVERALL...MORE SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT TERM. .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 352 AM EDT FRI JUL 13 2012/ MODELS AGREE ON UPPER RIDGE BUILDING WESTWARD FROM THE ATLANTIC. RIDGING CONTINUES INTO THE FIRST OF THE WEEK BUT RIDGE FLATTENS OUT SOME MID WEEK AS A TROUGH DEEPENS ACROSS SOUTHERN CANADA. VARYING AMOUNTS OF MOISTURE REMAIN UNDER THE RIDGE BUT NO ORGANIZED DYNAMICS...SO A MAINLY DIURNAL PATTERN OF CHANCE OR SLIGHT CHANCE POPS EACH DAY STILL SEEMS REASONABLE. MAX TEMPERATURES MOSTLY IN THE 90S THROUGH THE PERIOD. 41 && .HYDROLOGY... /ISSUED 352 AM EDT FRI JUL 13 2012/ WIDESPREAD 0.5 INCHES HAVE FALLEN ACROSS THE AREA OVER THE LAST 24-HOURS...WITH 1 INCH + RAINFALL AMOUNTS COMMON ACROSS THE EASTERN METRO ATLANTA AND MACON AREAS...AND FURTHER NORTH ACROSS NORTH GEORGIA. AN ADDITIONAL WIDESPREAD 0.5 AN INCH CAN BE EXPECTED THROUGH SATURDAY...WITH AMOUNTS ABOVE 1-1.5 INCHES POSSIBLE IN HEAVY DOWNPOURS. AFTERNOON AND EVENING CONVECTION HAS ALLOWED SOME OF THE MORE FLASHY METRO BASINS TO REACH BANKFULL...AND ARE WATCHING THESE CLOSELY AS THEY BEGIN TO CREST BELOW MINOR FLOOD STAGE. AS OF NOW...DO NOT FEEL FORECAST PRECIPITATION AMOUNTS WARRANT A FLOOD WATCH...BUT WILL CONTINUE TO MONITOR RIVER AND CREEK BASINS AS NECESSARY. 31 && .AVIATION... 18Z UPDATE... MOST OF THE FORECAST AREA HAS FINALLY IMPROVED TO VFR CONDITIONS OUTSIDE OF SCATTERED CONVECTION AND VFR CONDITIONS ARE EXPECTED THROUGH 06Z. WIDESPREAD IFR CONDITIONS...MAINLY CEILINGS...ARE EXPECTED TO DEVELOP BETWEEN 06Z AND 14Z...IMPROVING TO VFR ONCE AGAIN BY 17Z. SCATTERED CONVECTION CURRENTLY DEVELOPING WILL BECOME WIDESPREAD BY 22Z BEFORE DIMINISHING BETWEEN 02Z AND 06Z. WINDS WILL REMAIN EAST TO SOUTHEAST THROUGH THE PERIOD. WINDS SPEEDS BETWEEN 4-8KT WILL DECREASE TO 5KT OR LESS BY 04Z. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH ALL ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 71 89 70 / 90 50 40 30 ATLANTA 88 71 86 72 / 50 40 40 30 BLAIRSVILLE 83 67 83 67 / 70 50 50 30 CARTERSVILLE 87 72 87 69 / 60 50 50 30 COLUMBUS 90 73 91 73 / 50 30 40 20 GAINESVILLE 84 70 86 71 / 60 50 50 30 MACON 90 72 92 71 / 50 40 30 20 ROME 87 72 89 70 / 60 50 50 30 PEACHTREE CITY 87 72 87 69 / 50 40 40 30 VIDALIA 90 74 92 73 / 40 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Jul 13, 8:30 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 830 AM EDT FRI JUL 13 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 830 AM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH HEAVY RAIN AND LOCAL FLOODING ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... A SURFACE BOUNDARY WILL REMAIN ACROSS NORTH GEORGIA TODAY BUT WEAKEN THROUGH TONIGHT. A VERY MOIST AND UNSTABLE AIR MASS WILL PERSIST ACROSS THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LOCAL FLOODING... DAMAGING WINDS...FREQUENT LIGHTNING AND SMALL HAIL. THE MOST FAVORED TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON THROUGH TONIGHT. .DISCUSSION... THE SURFACE BOUNDARY COMBINED WITH DAYTIME HEATING...MODERATE INSTABILITY AND ABUNDANT...DEEP...MOISTURE WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. WITH CAPES INCREASING TO 1000 TO 2500...ISOLATED SEVERE STORMS ARE POSSIBLE. DUE TO THE HIGH MOISTURE CONTENT OF THE AIR MASS...HEAVY RAIN AND LOCAL FLOODING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...AND ALSO THERE REMAINS THE THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 13, 2:27 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT FRI JUL 13 2012
GAZ020-021-131915-
227 PM EDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARTOW AND CHEROKEE
COUNTIES UNTIL 315 PM EDT...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAIN...THAT
EXTENDED FROM NEAR STILESBORO TO NEAR LITTLE RIVER LANDING...AND
DRIFTING TO THE NORTH AT 5 TO 10 MPH.
RADAR ESTIMATES BETWEEN 1 TO 2 INCHES HAVE FALLEN OVER THE PAST TWO
HOURS IN PARTS OF SOUTH BARTOW AND SOUTHWEST CHEROKEE COUNTIES...AND
AN ANOTHER ONE HALF INCH OR MORE IS POSSIBLE AS THESE STORMS SLOWLY
DRIFT NORTH. RUNOFF FROM THESE STORMS COULD CAUSE PONDING OF WATER
ON ROADWAYS. DRIVERS ARE URGED TO USE EXTREME CAUTION.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KELLOGG
CREEK...HOBGOOD PARK...STILESBORO...EMERSON...GEORGE WASHINGTON
CARVER STATE PARK...RED TOP MOUNTAIN STATE PARK...EUHARLEE...OAK
GROVE...WOODSTOCK...LITTLE RIVER LANDING...LEBANON...HOLLY
SPRINGS...CANTON...SUTALLEE AND BRIDGEMILL.
&&
LAT...LON 3430 8492 3434 8463 3425 8446 3408 8452
3408 8494 3409 8498
TIME...MOT...LOC 1818Z 233DEG 4KT 3413 8490 3416 8474
3416 8461Special weather statement, Jul 13, 2:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT FRI JUL 13 2012
GAZ037-038-050-131930-
255 PM EDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE...OCONEE
AND GREENE COUNTIES UNTIL 330 PM EDT...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAIN... THAT
STRETCHED FROM NEAR GRESHAMVILLE TO NEAR MAXEYS...AND MOVING NORTH
AT 10 TO 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAINFALL
IN A SHORT TIME. HEAVY DOWNPOURS AND RUNOFF WILL CAUSE PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO USE EXTREME CAUTION.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PENFIELD...
WOODVILLE...GRESHAMVILLE...MAXEYS...STEPHENS...WRAYSWOOD...
HUTCHINGS... LEXINGTON...ROSE HILL...CRAWFORD...BARNETT
SHOALS...FARMINGTON AND SALEM.
&&
LAT...LON 3360 8320 3357 8331 3360 8335 3365 8336
3369 8340 3372 8344 3376 8346 3385 8330
3385 8328 3387 8326 3395 8309 3371 8301
TIME...MOT...LOC 1853Z 160DEG 12KT 3361 8332 3370 8324
3375 8314The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:47 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Jul 12, 9:12 PM EDT | Special Weather Statement | FFC | Gwinnett, Rockdale | 33 min |
| Jul 12, 9:31 PM EDT | Special Weather Statement | FFC | Butts, Monroe, Newton | 29 min |
| Jul 12, 9:44 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 31 min |
| Jul 12, 10:04 PM EDT | Special Weather Statement | FFC | Butts | 26 min |
| Jul 12, 10:35 PM EDT | Special Weather Statement | FFC | Butts | 55 min |
| Jul 13, 4:12 AM EDT | Special Weather Statement | FFC | Madison | 33 min |
| Jul 13, 5:04 AM EDT | Special Weather Statement | FFC | Oglethorpe | 56 min |
| Jul 13, 2:27 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 48 min |
| Jul 13, 3:13 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Treutlen | 32 min |
| Jul 13, 3:30 PM EDT | Special Weather Statement | FFC | Cherokee | 45 min |
| Jul 13, 4:07 PM EDT | Special Weather Statement | FFC | Cherokee | 23 min |
| Jul 13, 4:21 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 24 min |
| Jul 13, 4:27 PM EDT | Special Weather Statement | FFC | Gwinnett, Walton | 33 min |
| Jul 13, 4:54 PM EDT | Special Weather Statement | FFC | Cherokee | 21 min |
| Jul 13, 5:15 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 45 min |
| Jul 13, 5:28 PM EDT | Special Weather Statement | FFC | Cherokee | 47 min |
| Jul 13, 5:35 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 25 min |
| Jul 13, 5:41 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 34 min |
| Jul 13, 5:48 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Jul 13, 6:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 13, 6:14 PM EDT | Special Weather Statement | FFC | Fulton | 31 min |
| Jul 13, 6:21 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jul 13, 6:31 PM EDT | Special Weather Statement | FFC | Greene, Jasper, Morgan, Oconee | 29 min |
| Jul 13, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 22 min |
| Jul 13, 6:50 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Jul 13, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 25 min |
| Jul 13, 7:13 PM EDT | Special Weather Statement | FFC | Butts | 32 min |
| Jul 13, 7:21 PM EDT | Special Weather Statement | FFC | Paulding | 24 min |
| Jul 13, 7:24 PM EDT | Special Weather Statement | FFC | Lamar | 36 min |
| Jul 13, 7:35 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Jul 13, 7:49 PM EDT | Special Weather Statement | FFC | Butts | 26 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.